Alert archive / Montana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 38, NWS Great Falls, MT

July 13, 2011Chouteau County, Hill County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Jul 13, 2011, 7:12 PM MDT for Chouteau County, Hill County, Montana. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2011, 7:12 PM MDT (01:12 UTC)
Expired
Jul 13, 2011, 8:00 PM MDT
In force
48 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon

Counties Chouteau County, MT, Hill County, MT

The radar

The Great Falls radar (KTFX), 148 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 7:13 PM MDTHAIL 1.753 N Box Elder, MTMONTANA HIGHWAY PATROL REPORTED GOLF BALL SIZED HAIL 3 MILES NORTH OF BOX ELDER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 1:45 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 1.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2011-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2011-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
1643 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

553 
WUUS55 KTFX 140112
SVRTFX
MTC015-041-140200-
/O.NEW.KTFX.SV.W.0038.110714T0112Z-110714T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
712 PM MDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHEASTERN CHOUTEAU COUNTY IN NORTH CENTRAL MONTANA...
  CENTRAL HILL COUNTY IN NORTH CENTRAL MONTANA...

* UNTIL 800 PM MDT

* AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTHEAST OF BOX ELDER...MOVING
  NORTHWEST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BOX ELDER.

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH
THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR WESTERN MONTANA.

&&

LAT...LON 4849 11029 4864 10990 4835 10977 4825 10997
TIME...MOT...LOC 0112Z 147DEG 22KT 4838 10996

$$

GUSTAFSON
2 follow-up statements
866 
WWUS55 KTFX 140141
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
741 PM MDT WED JUL 13 2011

MTC015-140150-
/O.CAN.KTFX.SV.W.0038.000000T0000Z-110714T0200Z/
CHOUTEAU MT-
741 PM MDT WED JUL 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN CHOUTEAU
COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR WESTERN MONTANA.

LAT...LON 4843 10982 4835 11003 4849 11029 4864 10990
TIME...MOT...LOC 0140Z 147DEG 22KT 4852 11010

$$

MTC041-140200-
/O.CON.KTFX.SV.W.0038.000000T0000Z-110714T0200Z/
HILL MT-
741 PM MDT WED JUL 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR CENTRAL HILL COUNTY...

AT 737 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL. THIS STORM WAS LOCATED NEAR KREMLIN...OR 19 MILES WEST OF 
HAVRE...MOVING NORTHWEST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HAIL UP TO GOLF BALL SIZE IN DIAMETER HAS BEEN REPORTED WITH THIS 
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR WESTERN MONTANA.

LAT...LON 4843 10982 4835 11003 4849 11029 4864 10990
TIME...MOT...LOC 0140Z 147DEG 22KT 4852 11010

$$

GUSTAFSON
306 
WWUS55 KTFX 140201
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
801 PM MDT WED JUL 13 2011

MTC041-140212-
/O.EXP.KTFX.SV.W.0038.000000T0000Z-110714T0200Z/
HILL MT-
801 PM MDT WED JUL 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HILL COUNTY HAS
EXPIRED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR WESTERN MONTANA.

LAT...LON 4843 10982 4835 11003 4849 11029 4864 10990
TIME...MOT...LOC 0141Z 147DEG 22KT 4852 11011

$$

GUSTAFSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:15 PM MDT, 57 minutes earlier.

Area forecast discussion, Jul 13, 6:15 PM MDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
615 PM MDT WED JUL 13 2011

.UPDATE...
EXPANDED THE SEVERE THUNDERSTORM WATCH FARTHER EAST AND ALSO ADDED
THE MENTION OF STRONGER THUNDERSTORMS EARLY THIS EVENING. BLANK

&&

.AVIATION...
UPDATED 0010Z.
SHOWERS AND THUNDERSTORMS WILL BE DIMINISHING FROM THE SOUTHWEST THE
REST OF THIS EVENING THROUGH SHORTLY AFTER MIDNIGHT. THERE WILL BE
LOCAL IFR CONDITIONS IN HEAVY RAIN WITH THE THUNDERSTORMS. KHVR WILL
BE THE TAF SITE MOST UNDER THE GUN FOR IFR CONDITIONS. THERE WILL
ALSO BE A SMALL THREAT FOR IFR CONDITIONS IN HEAVY RAIN AT KGTF
UNTIL AROUND 8 PM. ANOTHER ROUND OF SCATTERED SHOWERS AND
THUNDERSTORMS IS EXPECTED THURSDAY. THESE SHOWERS AND THUNDERSTORMS
COULD DEVELOP EVEN BEFORE NOON ESPECIALLY AT KHLN AND KBZN. AGAIN
THERE WILL BE A THREAT OF IFR CONDITIONS IN HEAVY RAIN WITH THE
THUNDERSTORMS WITH THE EXCEPTION OF THE ROCKY MOUNTAIN FRONT.
ALTHOUGH NOT MENTIONED IN THE TAFS THERE IS A VERY REMOTE THREAT OF
PATCHY FOG LATE TONIGHT AND VERY EARLY THURSDAY MORNING. BLANK

&&

.PREV DISCUSSION...
/ISSUED 112 PM MDT WED JUL 13 2011/

TONIGHT THROUGH FRIDAY...RAIN AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP THIS AFTERNOON AS A MOIST AND UNSTABLE AIRMASS WITH
DIFFLUENT FLOW ALOFT CONTINUES TO RESIDE OVER THE REGION. THE BIGGEST
THREATS WILL BE HEAVY RAINFALL WITH FLASH FLOODING POTENTIAL ALONG
WITH STRONG AND GUSTY WINDS. ACTIVITY WILL DIMINISH LATE THIS
EVENING WITH PARTLY CLOUDY SKIES OVERNIGHT. ON
THURSDAY...SOUTHWEST FLOW ALOFT AND INSTABILITY WILL RESULT IN A
SIMILAR SCENARIO WITH AFTERNOON CONVECTION LIKELY WITH THE
GREATEST THREAT OVER SOUTHWEST AND PARTS OF CENTRAL MONTANA.
HOWEVER...MORE CLOUDS MAY KEEP HIGH TEMPERATURES COOLER WHICH MAY
LOWER THE SEVERE POTENTIAL. BY FRIDAY...THE CHANCES FOR AFTERNOON
THUNDERSTORMS WILL DECREASE AS THE UPPER-LEVEL LOW THAT HAS BEEN
OVER THE PACIFIC NORTHWEST SHIFTS NORTHWARD INTO SOUTHERN ALBERTA.
HAVE THUS LOWERED POPS TO SLIGHT CHANCE AND CHANCE ACROSS THE
AREA. MLS

FRIDAY NIGHT THROUGH WEDNESDAY...EXPECT A FEW SHOWERS/THUNDERSTORMS
TO CONTINUE TO AFFECT THE REGION INTO THE START OF THE WEEKEND...AS
A WEAK UPPER LEVEL DISTURBANCE MOVES NORTHEAST THROUGH THE AREA ON
SATURDAY. HOWEVER...THE CHANCES FOR PRECIPITATION WILL GENERALLY BE
DIMINISHING BY THE EVENING HOURS. THEN FOR SUNDAY THROUGH
TUESDAY...THE REGION WILL GENERALLY BE UNDER THE INFLUENCE OF AN
UPPER LEVEL RIDGE OF HIGH PRESSURE. LITTLE TO NO PRECIPITATION IS
EXPECTED OVER THE PLAINS...WITH A SMALL CHANCE FOR AN ISOLATED
MOUNTAIN THUNDERSTORM CONTINUING. FOR NEXT WEDNESDAY...THE GFS/EC
HAVE FAIRLY OPPOSITE SOLUTIONS...WITH THE GFS BEING WARM/MOSTLY
DRY...WHILE THE EC HAS A TROF OF LOW PRESSURE OVER THE
REGION...RESULTING IN COOLER WEATHER AND A GOOD CHANCE FOR RAIN. FOR
NOW...WENT WITH THE DRY/WARM GFS...AS A SUMMER TIME UPPER LEVEL
RIDGE IS USUALLY SLOW TO BREAK DOWN. IN TERMS OF
TEMPERATURES...EXPECT A SEASONABLE DAY ON SATURDAY...THEN A GRADUAL
WARMING TREND CAN BE EXPECTED FROM SUNDAY THROUGH TUESDAY. BY
TUESDAY...AFTERNOON TEMPERATURES WILL AVERAGE BETWEEN 5 AND 10
DEGREES ABOVE NORMAL. THE WARM TEMPERATURES ARE EXPECTED TO CONTINUE
INTO NEXT WEDNESDAY. BRUSDA

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  56  78  53  82 /  60  30  30  10
CTB  55  76  49  77 /  60  30  20  10
HLN  56  79  53  83 /  50  30  20  20
BZN  52  82  49  84 /  30  30  20  20
WEY  45  74  40  74 /  30  20  10  20
DLN  51  77  49  79 /  30  30  30  20
HVR  60  82  55  84 /  70  30  30  10
LWT  56  80  52  80 /  60  30  30  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING BEAVERHEAD...
CENTRAL AND SOUTHERN LEWIS AND CLARK...JEFFERSON...MADISON...
SOUTHERN ROCKY MOUNTAIN FRONT.

SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING
BEAVERHEAD...BLAINE...BROADWATER...CASCADE...CENTRAL AND
SOUTHERN LEWIS AND CLARK...CHOUTEAU...EASTERN GLACIER...EASTERN
PONDERA...EASTERN TETON...FERGUS...HILL...JEFFERSON...JUDITH
BASIN...LIBERTY...MADISON...MEAGHER...NORTHERN ROCKY MOUNTAIN
FRONT...SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE.

FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING BLAINE...HILL.

&&

SHORT TERM...BLANK
LONG TERM...BLANK
AVIATION...BLANK

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 13, 1:56 PM MDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
156 PM MDT WED JUL 13 2011

MTZ009>013-044>047-049>051-053>055-142000-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-
JUDITH BASIN-FERGUS-BROADWATER-MEAGHER-GALLATIN-
156 PM MDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS THE
REGION. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH LOCALLY
HEAVY RAINFALL...SMALL HAIL...AND GUSTY OUTFLOW WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED TO OCCUR AGAIN ON THURSDAY WITH A
CHANCE FOR ISOLATED STRONG TO SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-014-015-048-052-142000-
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-
156 PM MDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM WATCH 639 IS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR BEAVERHEAD...MADISON...JEFFERSON...BROADWATER COUNTIES.

WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED THIS AFTERNOON
AND EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH LOCALLY
HEAVY RAINFALL...HAIL AND GUSTY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED TO OCCUR AGAIN ON THURSDAY WITH A
CHANCE FOR ISOLATED STRONG TO SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 13, 6:14 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
614 PM MDT WED JUL 13 2011

MTZ054-140100-
MEAGHER MT-
614 PM MDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MEAGHER COUNTY UNTIL 700
PM MDT...

AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 19 MILES NORTHWEST OF WHITE SULPHUR SPRINGS...
MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL MEAGHER COUNTY INCLUDING FORT LOGAN AND NEWLAN CREEK
  RESERVOIR...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4699 11104 4685 11077 4663 11059 4661 11121
      4685 11135
TIME...MOT...LOC 0011Z 251DEG 26KT 4675 11116

HOENISCH
Local storm report, Jul 13, 6:15 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
615 PM MDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             2 NW MONTANA CITY       46.56N 111.96W
07/13/2011  M0.25 INCH       JEFFERSON          MT   TRAINED SPOTTER

            PEA SIZED HAIL REPORTED FROM 505 PM UNTIL 510 PM MDT.
            MODERATE RAINFALL ALSO OCCURRED FROM 505 PM UNTIL
            CURRENT TIME.

&&

COULSTON
Local storm report, Jul 13, 6:18 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
618 PM MDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HEAVY RAIN       HELENA                  46.60N 112.02W
07/13/2011  U0.00 INCH       LEWIS AND CLARK    MT   NWS EMPLOYEE

            HEAVY RAIN IN HELENA VALLEY REPORTED TO NWS EMPLOYEE.
            RAIN IS CAUSING MINOR FLASH FLOODING IN THE AREA.

&&

COULSTON
Local storm report, Jul 13, 6:40 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
640 PM MDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             15 SSE ROCKY BOY        48.07N 109.63W
07/13/2011  E1.00 INCH       CHOUTEAU           MT   TRAINED SPOTTER

            MOSTLY QUARTER TO HALF INCH HAIL BUT ALSO SOME ONE INCH
            HAIL. PERIODS OF HEAVY RAIN REPORTED AS WELL.

&&

GUSTAFSON
Local storm report, Jul 13, 6:41 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
641 PM MDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND GST     15 SSE ROCKY BOY        48.07N 109.63W
07/13/2011  M46 MPH          CHOUTEAU           MT   TRAINED SPOTTER

            46 MPH WIND GUST WITH THUNDERSTORM.

&&

GUSTAFSON
Special weather statement, Jul 13, 6:57 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
657 PM MDT WED JUL 13 2011

MTZ011-013-140145-
CHOUTEAU MT-HILL MT-
657 PM MDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HILL AND NORTHEASTERN
CHOUTEAU COUNTIES UNTIL 745 PM MDT...

AT 652 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF BOX ELDER...OR 16 MILES SOUTHWEST
OF HAVRE...MOVING NORTH AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HAVRE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4856 11021 4857 10964 4821 10968 4819 10995
TIME...MOT...LOC 0057Z 176DEG 30KT 4840 10987

GUSTAFSON

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 6:08 PM MDTSevere Thunderstorm WarningTFXBlaine, Chouteau, Hill37 min
Jul 13, 6:14 PM MDTSpecial Weather StatementTFXMeagher46 min
Jul 13, 6:40 PM MDTAreal Flood AdvisoryTFXBlaine, Cascade, Chouteau, Fergus, Hill, Judith Basin5 hr
Jul 13, 6:54 PM MDTFlash Flood WarningTFXBlaine, Chouteau, Hill5 hr
Jul 13, 6:57 PM MDTSpecial Weather StatementTFXHill48 min
Jul 13, 8:24 PM MDTSpecial Weather StatementTFXBlaine66 min
Jul 13, 8:27 PM MDTSpecial Weather StatementTFXBlaine63 min
Jul 13, 8:29 PM MDTSpecial Weather StatementTFXHill61 min
Jul 13, 9:36 PM MDTSpecial Weather StatementTFXBlaine54 min
Jul 14, 6:07 AM MDTSpecial Weather StatementTFXBeaverhead53 min
Jul 14, 7:25 AM MDTSpecial Weather StatementTFXJefferson50 min
Jul 14, 7:41 AM MDTSpecial Weather StatementTFXSilver Bow49 min
Jul 14, 8:06 AM MDTSpecial Weather StatementTFXBroadwater39 min
Jul 14, 10:31 AM MDTSpecial Weather StatementTFXJudith Basin44 min
Jul 14, 2:07 PM MDTSpecial Weather StatementTFXMadison38 min
Jul 14, 3:03 PM MDTSpecial Weather StatementTFXGallatin42 min
Jul 14, 3:53 PM MDTSevere Thunderstorm WarningTFXFergus52 min
Jul 14, 4:14 PM MDTSpecial Weather StatementTFXFergus61 min

Nearby

Severe Thunderstorm Warnings in Montana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.